Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 187, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 2, 2019, 5:17 PM EDT for Berks County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 2, 2019, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 151 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WUUS51 KPHI 022117
SVRPHI
PAC011-022200-
/O.NEW.KPHI.SV.W.0187.190702T2117Z-190702T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
517 PM EDT Tue Jul 2 2019
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Central Berks County in eastern Pennsylvania...
* Until 600 PM EDT.
* At 517 PM EDT, a severe thunderstorm was located near Strausstown,
or 7 miles south of Schuylkill Haven, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Reading, Wyomissing, Hamburg, Fleetwood, Sinking Spring,
Laureldale, Wernersville, Leesport, Shoemakersville, Bernville,
Lyons, Strausstown, Spring Ridge, Fairview Hgts, Shillington, West
Reading, Mount Penn, Mohnton, Kenhorst and St. Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4054 7617 4056 7613 4056 7609 4058 7604
4057 7602 4046 7561 4020 7597 4023 7603
4051 7627
TIME...MOT...LOC 2117Z 312DEG 20KT 4053 7614
HAIL...0.75IN
WIND...60MPH
$$
Meola2 follow-up statements
459
WWUS51 KPHI 022140
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
540 PM EDT Tue Jul 2 2019
PAC011-022200-
/O.CON.KPHI.SV.W.0187.000000T0000Z-190702T2200Z/
Berks PA-
540 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL BERKS COUNTY...
At 539 PM EDT, a severe thunderstorm was located over Fairview Hgts,
or 8 miles northwest of Reading, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Reading, Wyomissing, Sinking Spring, Laureldale, Wernersville,
Leesport, Shoemakersville, Bernville, Fairview Hgts, Spring Ridge,
Shillington, West Reading, Mount Penn, Mohnton, Kenhorst, St.
Lawrence, Centerport, Wyomissing Hills, West Lawn and Lorane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4049 7611 4054 7605 4039 7570 4020 7597
4023 7603 4042 7619
TIME...MOT...LOC 2139Z 320DEG 22KT 4042 7603
HAIL...0.75IN
WIND...60MPH
$$
Meola567
WWUS51 KPHI 022155
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
555 PM EDT Tue Jul 2 2019
PAC011-022205-
/O.EXP.KPHI.SV.W.0187.000000T0000Z-190702T2200Z/
Berks PA-
555 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKS COUNTY WILL
EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4049 7611 4054 7605 4039 7570 4020 7597
4023 7603 4042 7619
TIME...MOT...LOC 2155Z 312DEG 20KT 4036 7595
$$
MeolaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:35 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 335 PM EDT Tue Jul 2 2019 .SYNOPSIS... High pressure will drift eastward throughout the remainder of the day as thunderstorms associated with a weak cold front move southward across the forecast area. This front will stall south of the area Wednesday as high pressure settles overhead. The front will lift northward as a warm front Friday ahead of another wave of low pressure. This low will drag a cold front across the region Saturday and Sunday followed by a developing ridge of high pressure into next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A surface trough extended across northern Pennsylvania at mid afternoon. The feature will sink southward and into our region for tonight. Scattered showers and thunderstorms will be on the increase in Pennsylvania and northern New Jersey during the balance of the afternoon and into the early evening. The main area of showers and thunderstorms is forecast to develop in western and central Pennsylvania before moving southeastward this evening. It should pass across southeastern Pennsylvania, the upper Delmarva and southern New Jersey after dark. Precipitable water values will be in excess of 2 inches, so we have included the mention of heavy rain. Also, the Storm Prediction Center continues to have our region under a marginal risk for severe weather. Conditions will remain warm and muggy for tonight. Lows should be mostly in the upper 60s and the lower 70s. A west wind around 5 to 10 MPH is forecast to become light and variable. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Hot humid weather is expected for Wednesday. Temperatures will be similar to those of today. However, dew point readings should climb solidly into the upper 60s and the lower 70s. The surface trough is anticipated to remain in our region, providing a trigger for another round of scattered showers and thunderstorms, mainly in the afternoon. The potential for any organized convection seems small with only limited wind shear. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... No significant changes to the extended. The cold frontal boundary will stay to our south through the day Thursday, then begin to lift northward across the CWA Friday as a warm front. An area of low pressure tracking across Canada will push a cold front through the area Saturday night, ushering in drier air to close out the weekend and start the next workweek. High pressure will keep the stalled front to our south through Independence Day, helping to keep us dry for the most part. A few showers and thunderstorms are possible for the southern half of the area into Delmarva during the morning hours, but greater coverage of storms should hold off until the afternoon as the stalled stationary front slowly begins to turn warm front and lifts northward toward the CWA. Highs will be warm but not oppressive for this time of the year in the upper 80s to low 90s. A progressive mid-level shortwave trough will near the Ohio River Valley by Friday, helping to lift the stalled front northward as a warm front. This will serve as a focal mechanism for lift, thus, helping to initiate showers and thunderstorms through the day. Increased precipitation and cloud coverage will likely hold back temperatures, keeping highs in the upper 80s. As the low lifts northeastward into southern Canada, a cold front will struggle to move eastward. Thus, widespread showers and thunderstorms look likely for the day Saturday. With abundant moisture (PWATS above 2 inches) we will need to monitor the chance for possible flooding, especially for areas that see multiple rounds of rainfall. Otherwise, a warm and muggy day with highs near 90 for most of the area. Slightly cooler Sunday through Tuesday behind the front with highs in the upper 80s. We should remain dry, though will keep a slight chance for shower and thunderstorms each day, mostly diurnally driven. Diffluent flow aloft will help support uplift as well, though other large-scale forcing will be absent. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mainly VFR. However, scattered showers and thunderstorms will affect our TAF sites before 06Z and they should briefly reduce conditions to MVFR or IFR. West wind 5 to 10 knots becoming variable 6 knots or less. Wednesday...Mainly VFR. Scattered showers and thunderstorms in the afternoon. Northwest wind 5 to 10 knots. Outlook... Thursday...VFR expected, although lower restrictions possible with afternoon showers and thunderstorms. Light and variable winds in the morning turning easterly from 5 to 10 knots later in the day. Friday...VFR expected, although lower restrictions possible with scattered showers and thunderstorms in the afternoon. Southeasterly winds 5 to 10 knots. Saturday...VFR expected with possible lower restrictions with showers and thunderstorms. Southwesterly winds 5 to 10 knots. Sunday...VFR expected except lower restrictions with showers and thunderstorms. Northerly winds 5 to 10 knots over land and northeasterly winds 10 to 15 knots along the coast with gusts up to 20 knots. && .MARINE... A southwest wind around 10 knots this evening is forecast to become west to northwest late tonight. A variable wind 10 knots or less on Wednesday morning is expected to become southeast in the afternoon. Waves on our ocean waters should range from 2 to 3 feet. Waves on Delaware Bay will likely be 2 feet or less. Outlook... Thursday...sub SCA conditions with easterly winds 5 to 10 knots and gusts to 15 knots. Seas 1 to 2 feet. Friday...sub SCA conditions expected with southeasterly winds near 10 knots and gusts up to 15 knots. Seas 1 to 3 feet. Saturday...sub SCA conditions expected. South-southwesterly winds from 10 to 15 knots and gusts potentially to 20 knots along the Atlantic zones and winds closer to 10 knots over the Delaware Bay. Seas 2 to 4 feet. Sunday...generally sub-SCA conditions expected. Southwesterly winds turning more northerly from 10 to 15 knots with gusts up to 20 knots. Seas 1 to 3 feet. Rip Currents... We will continue with a moderate risk for the development of dangerous rip currents into this evening along the New Jersey coast. The is a low risk at the Delaware Beaches. The wind direction is forecast to be variable on Wednesday morning, becoming onshore around 10 MPH in the afternoon. Breaking waves should be 2 or 3 feet. As a result, it appears as though the rip current risk will be low on Wednesday. && .TIDES/COASTAL FLOODING... The astronomical high tides associated with the new moon will remain elevated for the next few days. Spotty minor flooding is possible around the times of high tide. We are keeping an eye on Thursday evening's high tide. An onshore flow is expected for Thursday and it may cause enough minor flooding on Thursday evening to warrant an advisory. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Iovino Short Term...Iovino Long Term...Davis Aviation...Davis/Iovino Marine...Davis/Iovino Tides/Coastal Flooding...
Hazardous weather outlook, Jul 2, 3:40 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 PM EDT Tue Jul 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- 031945- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is the potential for marginal gusty winds and heavy rainfall with showers and thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-031945- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents at New Jersey beaches today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-031945- Delaware Beaches- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-031945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-060>062-070-071-101>106-031945- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is the potential for marginal gusty winds and heavy rainfall with showers and thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 47 min |
| Jul 2, 7:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery, Philadelphia | 48 min |
| Jul 2, 7:27 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 48 min |
| Jul 2, 7:50 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.